Restless Legs Syndrome
10,515 members6,508 posts

Successful withdrawal from Pramipexole (Mirapex)

As I begin this withdrawal, a few questions have popped up and would be eternally grateful to read of your trials and errors as you terminated Pramipexole.

In what increments did you who have gone through this challenge cut your dosage? How long did you wait before the next reduction? What strategy worked the best for you? When did the body start to object and withdrawal symptoms start? What was the lowest dosage of opiods (or other aids??) to get through withdrawal?

I have cut my pramipexole from 1.5mg to 1.375mg. It has been two weeks (simply because I have a 2 week pill organizer) and I am about to do a second 1/4 pill reductiion. It occurred to me that this might not be slow enough although my body has not complained about the first cut.

4 Replies
oldestnewest

That sounds good- basically, whatever is working for you. The slower the better. Your body is getting used to the new regime.

Near the end , you may need Tramadol 50mg , but you may not need it at all.

Positivity is important plus a healthy diet and plenty of liquid.

Good luck.

2 likes
Reply

to Madlegs and Involuntary Dancer: I have another question. At one month, I am at 1.25mg (from 1.5) and am cutting another 1/4 of the first pill starting today. I usually wake up in the middle of the night for a few minutes but twice this week, I could not go back to sleep. No restless legs, Just a mind that won't turn off. Is this what you were going through when you described a week without sleep, or did you mean the legs were restless?

Reply

Not what I was describing. The withdrawals from pramipexole are unmistakable: Wild, uncontrollable rls. I would be surprised if you experienced them yet. Maybe more like when you get down to about 0.6mgs.

I’m not sure what is causing your problems. There is an insomnia dimension to rls which is thought to be caused by excess glutamate. Excess glutamate can respond to ibuprofen so maybe try taking a couple of neurofen if it happens again to see if that helps.

3 likes
Reply

From memory I cut from 1.5 to 0 in about 10 weeks and was told by my consultant that was far too fast. I think she thought I should have taken about 3 weeks longer. I’m not sure how much pain you save by taking it slowly. Maybe taking it VERY slowly would. I think the Johns Hopkins doctors favour getting it over fairly quickly on the basis that you are going to suffer one way or another.

I think I started to experience symptoms when I got down to about 0.6 mg and it got worse from there.

The only replacement med I had was lyrica (pregabalin) which does not make any impact on withdrawal symptoms. I would not start lyrica until you have been off mirapexin for at least 14 days.

By the time I got an effective replacement medication, it was two months after I had eliminated pramipexole and I was quite traumatized and needed 30mg of OxyContin taken altogether to quieten my symptoms. Eventually, symptoms resolved a lot and I needed a lot less OxyContin.

2 likes
Reply

You may also like...